Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 12, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Sep 14, 2015, 3:10 AM PDT for Nye County, White Pine County, Nevada. It took effect at Sep 14, 2015, 1:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2015, 3:10 AM PDT (10:10 UTC)
- In effect from
- Sep 14, 2015, 1:00 PM PDT
- Expired
- Sep 14, 2015, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3332 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
013 WWUS75 KLKN 141010 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 310 AM PDT MON SEP 14 2015 ...GUSTY WINDS EXPECTED TODAY... .AS LOW PRESSURE APPROACHES THE STATE...WINDS OUT AHEAD OF THE SYSTEM WILL BECOME GUSTY. NVZ035-041-150300- /O.NEW.KLKN.WI.Y.0012.150914T2000Z-150915T0300Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 310 AM PDT MON SEP 14 2015 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS...SOUTH 15-30 MPH GUSTING TO 5O MPH. * TIMING...WINDS WILL INCREASE SHORTLY AFTER NOON TODAY AND SUBSIDE AROUND SUNSET. * LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAYS 50 AND PARTS OF HIGHWAY 93 IN CENTRAL NEVADA WILL BE THE MOST AFFECTED BY CROSSWINDS...ESPECIALLY OVER MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
2 follow-up statements
877 WWUS75 KLKN 142111 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 211 PM PDT MON SEP 14 2015 ...GUSTY WINDS EXPECTED THIS AFTERNOON... .AS LOW PRESSURE APPROACHES THE STATE...WINDS OUT AHEAD OF THE SYSTEM WILL BECOME GUSTY. NVZ035-041-150300- /O.CON.KLKN.WI.Y.0012.000000T0000Z-150915T0300Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 211 PM PDT MON SEP 14 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...SOUTH 15-30 MPH GUSTING TO 5O MPH. * TIMING...WINDS WILL INCREASE SHORTLY AFTER NOON TODAY AND SUBSIDE AROUND SUNSET. * LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAYS 50 ANDPARTS OF HIGHWAY 93 IN CENTRAL NEVADA WILL BE THE MOST AFFECTED BY CROSSWINDS...ESPECIALLY OVER MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
218 WWUS75 KLKN 150236 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 736 PM PDT MON SEP 14 2015 NVZ035-041-150345- /O.EXP.KLKN.WI.Y.0012.000000T0000Z-150915T0300Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 736 PM PDT MON SEP 14 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. $$ RLC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 14, 2:45 AM PDT, 25 minutes earlier.
Area forecast discussion, Sep 14, 2:45 AM PDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 245 AM PDT MON SEP 14 2015 .SYNOPSIS...A COOL WET STORM SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE GREAT BASIN REGION FOR THE NEXT SEVERAL DAYS. && .SHORT TERM...TODAY THROUGH TUESDAY. RADAR IS SHOWING A WEAK LINE OF SHOWERS DEVELOPING FROM GABBS NORTHWARD TO HUMBOLDT COUNTY. THE SHORT TERM MODELS DID NOT SEEM TO PICK UP ON THIS LINE...PROBABLY A MISCUE IN POSITION AND MOVEMENT OF AN ALMOST IMPERCEPTIBLE SHORTWAVE MOVING THROUGH THIS MORNING. THAT BEING SAID...THE MODELS ARE GENERALLY DOING WELL WITH THE PROPOSED PATTERN CHANGE. A COUPLE STRONG SHORTWAVES WILL MOVE THROUGH THE LKN CWFA TODAY THROUGH TOMORROW BRINGING UNSETTLED WEATHER. MODELS SEEM TO FOCUS THE BEST CHANCES FOR RAIN 50 MILES EAST AND WEST OF A LINE STRETCHING FROM GABBS THROUGH THE RUBY MOUNTAINS AND INTO NORTHEAST ELKO COUNTY. THIS IS A FAVORABLE AREA FOR STORMS WITH THE JET STRUCTURE ANTICIPATED OVER THE CWFA. TODAY THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS ALL OF NORTHERN AND CENTRAL NEVADA. AS THE MEAN TROUGH APPROACHES THE CALIFORNIA COAST...THE NOSE OF A SOUTHERN BRANCH JET CORE WILL MOVE OVER EAST CENTRAL NEVADA THIS AFTERNOON. WINDS WILL GET PRETTY GUSTY WITH A FAVORABLE SOUTHWEST DIRECTION FOR TERRAIN ENHANCED FLOW...THUS ISSUED A WIND ADVISORY FOR NORTHEAST NYE AND WHITE PINE COUNTIES. GUSTS WILL EXCEED 45 MPH IN A LESSER PORTION OF NORTHWEST NYE COUNTY SO WILL LEAVE THAT ZONE OUT. PRECIPITATION CHANCES WILL BE INCREASED ALONG AND...50 MILES EAST AND WEST OF A LINE BETWEEN GABBS AND WELLS NEVADA. TUESDAY. THE MEAN SHORTWAVE TROUGH IS PROJECTED TO MOVE THROUGH NORTHERN CALIFORNIA. ANOTHER H7 SHORT WAVE LOBE WILL PASS OVER THE GREAT BASIN AND THE JET STRUCTURE ASSOCIATED WITH THIS PARTICULAR TROUGH WILL BE COMPLICATED. PRECIPITATION CHANCES WILL BE INCREASED ALONG AND 50 MILES EAST OF A LINE BETWEEN GABBS AND WELLS NEVADA. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. MODELS IN GOOD AGREEMENT THROUGH THE PERIOD WITH ONLY MINOR DIFFERENCES. TUESDAY NIGHT THROUGH WEDNESDAY...A SHORTWAVE AND COLD FRONT WILL MOVE ACROSS THE GREAT BASIN BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. PW'S WILL BE NEAR .75" OR SLIGHTLY HIGHER IN SPOTS WHICH IS ABOVE NORMAL FOR MID SEPTEMBER. SOME VALLEY AREAS MAY GET UP TO A QUARTER INCH OF RAIN WITH HIGHER AMOUNTS IN THE MOUNTAINS. SNOW LEVELS WILL DROP TO 7,500 TO 9,000 FEET ACROSS NORTHERN NEVADA. SOME OF THE HIGH TERRAIN MAY GET AN INCH OR TWO OF SNOW. TEMPERATURES WILL ALSO FEEL MORE FALL-LIKE AS HIGHS WILL BE IN THE 60S IN MOST VALLEYS. WINDS WILL BE A BIT GUSTY BUT NOT EXPECTING WIND ADVISORIES. THURSDAY...A WEAK SHORTWAVE WILL SKIRT NORTHERN NEVADA WITH SOME CLOUD COVER AND A FEW SHOWERS MAINLY OVER NORTHERN ELKO COUNTY AND THE HIGHER TERRAIN OF NORTHERN NEVADA. TEMPERATURES WILL WARM A FEW DEGREES BUT WILL CONTINUE TO BE 5-10 DEGREES BELOW NORMAL. FRIDAY THROUGH SUNDAY...DRY WEATHER WILL RETURN TO THE AREA WITH A WEAK TROUGHING ACROSS THE WEST. A FEW HIGH CLOUDS WILL BE THE ONLY SENSIBLE WEATHER. TEMPERATURES WILL CONTINUE TO WARM AS HEIGHTS RISE AND WILL BE ABOVE NORMAL BY THE WEEKEND. && .AVIATION...CLOUDS WILL INCREASE BUT WILL STAY VFR DURING THE DAY WITH -SHRA AND TS POSSIBLE AT ALL TAF SITES WITH CHANCES AT 30 TO 40 PERCENT. GUSTY WINDS S-SW TODAY ESPECIALLY AT KELY AND KTPH WHERE GUSTS TO 30 TO 35 KNOTS A GOOD BET. && .FIRE WEATHER...A LOW PRESSURE SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO ALL FIRE ZONES TODAY THROUGH TUESDAY. WETTING RAINS ARE POSSIBLE. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 92/90/90/92
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 1:01 PM PDT | Special Weather Statement | LKN | Eureka | 59 min |
| Sep 14, 1:08 PM PDT | Special Weather Statement | LKN | 52 min | |
| Sep 14, 1:46 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander | 3 hr |
| Sep 14, 2:30 PM PDT | Special Weather Statement | LKN | Elko | 60 min |
| Sep 14, 3:32 PM PDT | Special Weather Statement | LKN | Elko | 43 min |
| Sep 14, 3:33 PM PDT | Special Weather Statement | LKN | Lander | 57 min |
| Sep 14, 3:37 PM PDT | Areal Flood Advisory | LKN | Lander, Nye | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.